Pregabalin Changed My Life Forever (Negatively)

Discussion in 'Introduce Yourself' started by AVIYT, Apr 18, 2019.

    1. AVIYT
      Wishful

      AVIYT Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Pregabalin
      I was prescribed Pregabalin for GAD after I went to a psychiatrist on recommendation from my neurologist. I was experiencing periods of depersonalization (from anxiety) and it was probably more situational in retrospect. I wish I could take this decision back, but what's happened has happened now and I have to live with the consequences.

      I love my life, I used to love myself madly, I love my girlfriend and family and used to profoundly love money and success. Now it seems that health is the most important to me, whether it be mine or other people's. I understand the struggles of being disabled now. I DO find tinnitus and being sensitive to sounds a disability, as it directly impacts my work and studies. I can't focus on Med School and it seems I have to avoid loud places now, so my life has definitely become much more uncomfortable.

      Whereas I used to be the loud guy, now I've been reduced to an anxious introvert. I took Pregabalin for 1.5-2 weeks before I started experiencing a whole slew of side effects, the main bothersome one being ringing in my ears. I read that some people went DEAF from Pregabalin, and immediately started tapering from 300mg. In total I took it for 34 days. Probably around 60-70 pills. And it's now April approaching May, I'm still not myself. I've been permanently changed.

      My girlfriend has been the most supportive person throughout this time, and I love her for that. I've become more empathetic and "stable" in some ways (calmer, less eccentric) but that's about the only positives. My ears are much more sensitive to loud sounds and I've had suicidal ideation where before it wouldn't have occurred in my mind.

      I still have dreams and goals, but they're more based around other people now. I finally created an account here after Zoloft caused my tinnitus to spike. I'm now off all medication and am hoping for my tinnitus to fade down a bit, as I'm essentially wasting my life away at home now.
       
      • Hug Hug x 3
    2. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      I’ve got good news and bad news and good news.

      Good news is that prescription ototoxic tinnitus is more likely to fade over time and go away than noise induced. So you are already have a better outcome than most. This is based on many anecdotal reports of people getting better due to ototoxic medication. Take it with a grain of salt.

      The bad news is that regardless of whether or not you Tinnitus fades you have to be very diligent about protection your ears from ototoxic medication and dangerous levels of sound going forward (for the rest of your life).

      The good news is that if it is permanent, there are treatments coming out in the very near future that may reduce your tinnitus. Google Neuromod or University of Michigan. Or check out their respective threads on TT.

      Regardless of what happens you will learn to cope with it better and learn to take the emotion out of it. You may be lucky enough to also habituate to it.

      If you want to play a more active roll in helping treat / cure tinnitus, get in touch with @Markku or @Hazel if you want to make a difference.

      Last piece of advice, get whatever advice you want from here and leave for a little until you become accustomed to your tinnitus. Some of the fear mongering here can really mess with your brain. Take everything said on here with a grain of salt.

      All the best
       
      • Like Like x 1
    3. winstona
      Balanced

      winstona Member

      Location:
      Toronto, Canada
      Tinnitus Since:
      Oct 2017
      Cause of Tinnitus:
      Loud noise exposure and excessive ear irrigation
      Hang in there AVIYT, tinnitus is a different beast than most and it takes time for your ears to heal. I too would like to take back some of the stupid decisions I’ve made before but it’s probably not gonna happen so the only thing we can do is to look forward.

      You will get better, there’s no doubt about it. But in order to get from your current situation to a better place may take some time. For me, it took roughly 1 year to get better. Also, for some, tinnitus could fade away within the first 6 months.
       
    4. Agrajag364

      Agrajag364 Member Benefactor

      Tinnitus Since:
      09/2017
      Cause of Tinnitus:
      Unknown
      I know a lot of people who are on or who've tried pregabalin for pain. Some say it's helped but at least half who've trialed it seem to report pretty serious sounding mental or physical effects. It is the successor drug to Pfizer's neurontin and is chemically closely related to it. Pfizer were fined for unauthorised marketing of neurontin and there was a lot of "ghostwriting" in the medical literature on this drug, which usually means side effects get played down. Pregabalin was recently reclassified as a class C drug in the UK, I think because it was being used as a street drug and others were getting addicted to it.

      I hope you start to feel better now you are off that drug. I am sure it helps some people. Personally I refused to take it when a neurologist wanted to use it to treat pain.

      https://www.reuters.com/article/us-...t-pfizer-over-neurontin-idUSBRE93303R20130404

      https://www.ncbi.nlm.nih.gov/pmc/articles/PMC416587/

      https://www.bbc.co.uk/news/uk-northern-ireland-47766520

      https://jimedwardsnrx.wordpress.com/2010/04/16/pfizers-neurontin-documents/
       
      Last edited: Apr 19, 2019
      • Helpful Helpful x 1

Share This Page

Loading...